zbMATH — the first resource for mathematics

Variational optimality condition in the problem of control of initial boundary conditions for semilinear hyperbolic systems. (English. Russian original) Zbl 1156.49019
Autom. Remote Control 69, No. 4, 559-569 (2008); translation from Avtom. Telemekh. 2008, No. 4, 17-28 (2008).
Summary: Consideration is given to the problem of optimal control of a system of semilinear hyperbolic equations at finite-dimensional (pointwise) relations between initial boundary states of the system and control actions. In this case, the optimality condition in the form of a pointwise maximum principle is invalid. A nonclassical optimality condition of a variational type is proved. The sense of the obtained result is in that an optimal boundary or start control nearly at each point is a solution to a special problem of control of initial conditions for the system of ordinary differential equations constructed on the family of characteristics of the initial hyperbolic system. Constructions of the indicated optimality condition are illustrated by two examples. An iterative method based on the obtained result is stated. The method does not require additional assumptions about the differentiability of parameters of the control problem and convexity of the set of admissible controls necessary in using gradient methods.
49K20 Optimality conditions for problems involving partial differential equations
35B37 PDE in connection with control problems (MSC2000)
35L45 Initial value problems for first-order hyperbolic systems
Full Text: DOI
[1] Brokate, M., Necessary Optimality Conditions for the Control of Semilinear Hyperbolic Boundary Value Problems, SIAM J. Control Optim., 1987, vol. 25, no. 5, pp. 1353–1369. · Zbl 0629.49013 · doi:10.1137/0325074
[2] Arguchintsev, A.V., The Search for Optimal Boundary Controls in Two-dimensional Semilinear Hyperbolic Equations, in Modeli i metody issledovaniya operatsii (Models and Methods of Operations Research), Novosibirsk: Nauka, 1988, pp. 50–58.
[3] Wolfersdorf, L., A Counter Example to the Maximum Principle of Pontryagin for a Class of Distributed Parameter Systems, Z. Angew. Math. Mech., 1980, vol. 6, p. 204. · Zbl 0436.35051 · doi:10.1002/zamm.19800600407
[4] Srochko, V.A., Optimality Conditions of the Type of the Maximum Principle in Goursat-Darboux Systems, Sib. Mat. Zh., 1984, vol. 25. no. 1, pp. 126–133. · Zbl 0665.49020 · doi:10.1007/BF00969515
[5] Rozhdestvenskii, B.L. and Yanenko, N.N., Sistemy kvazilineinykh uravnenii i ikh prilozheniya k gazovoi dinamike (Systems of Quasi-linear Equations and Their Applications to Gas Dynamics), Moscow: Nauka, 1978.
[6] Potapov, M.M., A Generalized Solution to a Mixed Problem for a Semilinear Hyperbolic First-Order System, Diff. Uravn., 1983, vol. 19, no. 10, pp. 1826–1828. · Zbl 0555.35082
[7] Sobolev, S.L., Nekotorye primeneniya funktsional’nogo analiza v matematicheskoi fizike (Some Applications of Functional Analysis in Mathematical Physics), Moscow: Nauka, 1988. · Zbl 0662.46001
[8] Morozov, S.F., Initial Boundary-Value Problem for Almost Linear Hyperbolic System in Plane, in Kraevye zadachi (Boundary-Value Problems), Perm, 1989, pp. 141–149.
[9] Vasil’ev, O.V., Srochko, V.A., and Terletskii, V.A., Metody optimizatsii i ikh prilozheniya. Ch. 2. Optimal’noe upravlenie (Methods of Optimization and Their Applications. Vol. 2. Optimal Control), Novosibirsk: Nauka, 1990.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.